Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)

 

 

A disconjugacy criterion for linear scalar differential operators


Author: James S. Muldowney
Journal: Proc. Amer. Math. Soc. 65 (1977), 93-96
MSC: Primary 34C10
MathSciNet review: 0442367
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: It is shown that if a linear scalar differential operator is not disconjugate on an interval then each member of a certain family of first order vector differential equations has an oscillatory solution. Thus any condition which guarantees the nonoscillation of a member of the family is a disconjugacy criterion for the scalar operator. The form of the vector systems is convenient for the use of nonoscillation conditions developed by Nehari, Schwarz and Friedland.


References [Enhancements On Off] (What's this?)


Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 34C10

Retrieve articles in all journals with MSC: 34C10


Additional Information

DOI: https://doi.org/10.1090/S0002-9939-1977-0442367-1
Keywords: Disconjugacy, nonoscillation
Article copyright: © Copyright 1977 American Mathematical Society